Advanced Search
MyIDEAS: Login to save this article or follow this journal

Structural breaks and nonlinearity in US and UK public debts

Contents:

Author Info

  • Fredj Jawadi
  • Ricardo M. Sousa

Abstract

This article investigates the short-term dynamics of public debts in the United States and the United Kingdom over more than four decades. We check for structural changes in the data and assess nonlinearity and switching-regime hypotheses using several linearity tests. Our findings point to multiple structural breaks due to economic downturns, oil shocks and financial and political instability. We also identify different regimes for which the adjustment is asymmetric and nonlinear, in particular, since 2003 and around the Great Recession.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://hdl.handle.net/10.1080/13504851.2012.727967
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Taylor & Francis Journals in its journal Applied Economics Letters.

Volume (Year): 20 (2013)
Issue (Month): 7 (May)
Pages: 653-657

as in new window
Handle: RePEc:taf:apeclt:v:20:y:2013:i:7:p:653-657

Contact details of provider:
Web page: http://www.tandfonline.com/RAEL20

Order Information:
Web: http://www.tandfonline.com/pricing/journal/RAEL20

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Perron, P. & Bai, J., 1995. "Estimating and Testing Linear Models with Multiple Structural Changes," Cahiers de recherche 9552, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
  2. Luca Agnello & Vítor Castro & Ricardo M. Sousa, 2011. "How Does Fiscal Policy React to Wealth Composition and Asset Prices?," NIPE Working Papers 24/2011, NIPE - Universidade do Minho.
  3. BAI, Jushan & PERRON, Pierre, 1998. "Computation and Analysis of Multiple Structural-Change Models," Cahiers de recherche 9807, Universite de Montreal, Departement de sciences economiques.
  4. Luca Agnello & Ricardo M. Sousa, 2011. "Can Fiscal Policy Stimulus Boost Economic Recovery?," Revue économique, Presses de Sciences-Po, vol. 62(6), pages 1045-1066.
  5. Hansen, B.E., 1991. "Inference when a Nuisance Parameter is Not Identified Under the Null Hypothesis," RCER Working Papers 296, University of Rochester - Center for Economic Research (RCER).
  6. Zivot, Eric & Andrews, Donald W K, 1992. "Further Evidence on the Great Crash, the Oil-Price Shock, and the Unit-Root Hypothesis," Journal of Business & Economic Statistics, American Statistical Association, vol. 10(3), pages 251-70, July.
  7. Ant�nio Afonso & Ricardo M. Sousa, 2012. "The macroeconomic effects of fiscal policy," Applied Economics, Taylor & Francis Journals, vol. 44(34), pages 4439-4454, December.
  8. Ricardo M. Sousa, 2012. "Wealth-to-income ratio, government bond yields and financial stress in the Euro Area," Applied Economics Letters, Taylor & Francis Journals, vol. 19(11), pages 1085-1088, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Cooray, Arusha & Paradiso, Antonio & Truglia, Francesco Giovanni, 2013. "Do countries belonging to the same region suggest the same growth enhancing variables? Evidence from selected South Asian countries," Economic Modelling, Elsevier, vol. 33(C), pages 772-779.
  2. Gnegne, Yacouba & Jawadi, Fredj, 2013. "Boundedness and nonlinearities in public debt dynamics: A TAR assessment," Economic Modelling, Elsevier, vol. 34(C), pages 154-160.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:taf:apeclt:v:20:y:2013:i:7:p:653-657. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.